Sep 18, 2013 - 4:57 pm
Sooo...here I am, going off my pain meds for the second time in two years. I really got nailed by the long-term side effects with the last chemo I did. Nasty joint and muscle pain that has been going on for over two years now. I took Vicodin during and for about six months after treatment, and then kicked the stuff with the help of one our forum friends, Abrub. But I ended up back on it during a trip to Disneyland a few months later (Kids! Don't go to Disneyland if you want to stay drug-free!). Those 12 hour days in the park were killer.
I've been on it ever since, and have gotten up to six pills a day in order to maintain some pain relief (and not much either, I have to say, but it did help me to function, do things that are important to me, like hiking. And opening cans.).
But in the process, I think I've fried my stomach a bit, and things aren't feeling great (unless it's the cancer, of course...won't that be a hoot if I get off the drugs only to find out I'm really going to need them...scan next week, stay tuned), so I decided to try to reduce my intake or go off them again all together.
I've cut out 1.5 pills in the last four days, and just snapped at one of my kids because she had turned the heat on (ok, somewhat legit, it's 65 degrees out and the power company keeps sending us these letters comparing our electrical usage, which is admittedly insane, to our neighbors with the chickens and the solar panels on the roof).
The pain really hasn't gotten any worse, so I'm going to keep on cutting back, see if I can do it (using Abrub's tips again-thank you!).
But if I start to post weird crap on here, you'll know what's going on. It's just me, seeing bugs on the walls.
Lots o' love from your hopefully-not-a-junkie-anymore pal~AA